Lightheadedness from Chemo, or something more?

kblairj
kblairj Member Posts: 21 Member
edited August 2023 in Colorectal Cancer #1

My husband is on round 10 of Folfox (well, actually now 5-Fu/Leucovorin only now) and just stopped Avastin to prep for cytoreduction surgery scheduled for September. He is experiencing lightheadedness most of the time (does not affect his balance or work, but is persistent). His oncologist now wants to do an MRI to make sure his cancer has not spread to his brain. Is this common or does the chemo typically cause persistent lightheadedness? He has no other "brain" symptoms. I guess I am just looking for some reassurance--this wasn't even on my radar. Thank you.

Comments

  • Trubrit
    Trubrit Member Posts: 5,791 Member

    Hello - Thankfully, I have to think back several years to my treatment time, but what I do remember is more of a fuzzy head, which may be the same as lightheadedness. I remember feeling tippy, off balance, allot. The eyes were also a problem, which affected my balance.

    There are so many symptoms across the board, and between us, I am sure someone will have more help to share for your husband.

    The MRI will certainly put your both at ease, and I wish you all the best.

    Tru

  • kblairj
    kblairj Member Posts: 21 Member

    Thank you for your reply. We just found it very odd that his local oncologist didn’t attribute it to the chemo at all and jumped straight to MRI. Our oncologist at MSK didn’t seem concerned about it at all when we told him about it at his appt. two weeks ago. I am a worrier by nature and this has got me rattled but better to have it checked. And know for sure. PS. I’ve read a lot of your posts since joining this forum this year and you have given us such hope.

  • Trubrit
    Trubrit Member Posts: 5,791 Member

    Gosh, it is so hard when you get two differing opinions from two separate Oncologists. I remember when I was doing treatment, I got constipated an awful lot. My Oncologist told me 'absolutely no laxatives' I was happy to oblige. When he went on vacation, I went to see another Oncologist in the practice and he told me to take a laxative every day. I know, not as serious as what your hubby is facing, but it highlights how different Oncologist can treat a patient.

    I really do hope it all proves to be just another pesky side effect.

    And thank you for your kind words. I really do hope that I can help people, because others sure have helped me. And at the end of the day, I pretty much love you you all 😍 and care for you like you were my best friends.

    Tru

  • SandiaBuddy
    SandiaBuddy Member Posts: 1,381 Member

    I had fainting, the oncologist attributed it to low blood pressure. I had lost a lot of weight and after I put the weight back on (post chemo) the issue seemed to go away. Hopefully it is nothing more than something like this.

  • kblairj
    kblairj Member Posts: 21 Member

    My husband has lost weight but is gaining it back. I wonder if he didn’t explain the dizziness well to the oncologist—I wasn’t there. He told me he is only lightheaded upon standing up and never so bad he can’t function or drive. He also told me that it’s worse on chemo weeks. He did fall once but I attribute it more to carelessness than dizziness—going down our back stairs with flip flops carrying garbage bag—maybe somewhat due to neuropathy in feet as well. Like I said, the oncologist at MSK didn’t seem concerned about it but our local doctor (who is pretty much doom and gloom about everything) seemed concerned and ordered the MRI., so I guess that’s what’s up next. Thanks for your reply.

  • kblairj
    kblairj Member Posts: 21 Member

    8/7/23 Wanted to give an update. Husband had his brain MRI today and everything is normal—no evidence of any metastases. Chemo brain it is! Thanks for all your reassurances.

  • Trubrit
    Trubrit Member Posts: 5,791 Member

    Fantastic news!

    I would call the side effects 'pesky' but sadly, they are allot more than that.

    I do hope that hubby doesn't have any more scares, though. It all adds to the horrors of treatment.

    Thank you for giving us the update.

    Tru

  • GregR
    GregR Member Posts: 7 Member

    Be sure its not due to dehydration

  • Rugzie1965
    Rugzie1965 Member Posts: 5 Member

    I am in the process of chemotherapy (infusions & oral) going into round 6 and yes, Chemo Brain is real, and was told it is progressive with each treatment (awesome 🤪). The lightheadedness is real. I'm still working and get frustrated sometimes for not being as sharp/focused. On the other hand, I'm getting used to living with the lightheadedness. I'm not sure if this is a good thing or not.

    I'm happy to hear it's Chemo Brain with your husband and not anything more serious.